Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 933, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 6, 2012, 2:41 AM PST. It took effect at Mar 6, 2012, 6:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 2:41 AM PST (10:41 UTC)
- In effect from
- Mar 6, 2012, 6:00 AM PST
- Expired
- Mar 6, 2012, 2:54 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
212 WHUS76 KSEW 061041 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 AM PST TUE MAR 6 2012 PZZ153-173-061845- /O.UPG.KSEW.SC.Y.0931.000000T0000Z-120307T0000Z/ /O.NEW.KSEW.GL.W.0027.120306T1041Z-120306T1400Z/ /O.NEW.KSEW.SC.Y.0933.120306T1400Z-120307T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 241 AM PST TUE MAR 6 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST WIND 25 TO 35 KNOTS EARLY...EASING TO 15 TO 30 KNOTS THIS MORNING. * SEAS...COMBINED SEAS 11 TO 14 FT WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-061845- /O.EXT.KSEW.RB.Y.0012.000000T0000Z-120307T0800Z/ GRAYS HARBOR BAR- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...10 OR 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 PM THIS AFTERNOON. * SECOND EBB...330 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-156-170-176-061845- /O.EXT.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-061800- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-134-061800- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-061800- /O.CON.KSEW.SC.Y.0932.000000T0000Z-120306T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
195 WHUS76 KSEW 061708 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 908 AM PST TUE MAR 6 2012 PZZ131-133-135-061815- /O.CAN.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. WINDS HAVE EASED TO NORTH 10 TO 20 KNOTS. $$ PZZ130-061815- /O.CAN.KSEW.SC.Y.0932.000000T0000Z-120306T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS HAVE EASED TO 10 TO 20 KNOTS. $$ PZZ132-134-062000- /O.EXT.KSEW.SC.Y.0931.000000T0000Z-120306T2000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-070115- /O.CON.KSEW.RB.Y.0012.000000T0000Z-120307T0800Z/ GRAYS HARBOR BAR- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...9 TO 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 PM THIS AFTERNOON. * SECOND EBB...330 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-156-170-176-070115- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-173-070115- /O.CON.KSEW.SC.Y.0933.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...NORTHWEST WIND 15 TO 30 KNOTS. * SEAS...WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
370 WHUS76 KSEW 062010 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1210 PM PST TUE MAR 6 2012 PZZ134-070000- /O.EXP.KSEW.SC.Y.0931.000000T0000Z-120306T2000Z/ /O.NEW.KSEW.SC.Y.0934.120306T2010Z-120307T0000Z/ ADMIRALTY INLET- 1210 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS. WIND WAVES 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-062115- /O.EXP.KSEW.SC.Y.0931.000000T0000Z-120306T2000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1210 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY HAS ENDED... NORTH WINDS 10 TO 20 KNOTS TODAY. $$ PZZ135-070000- /O.EXB.KSEW.SC.Y.0931.000000T0000Z-120307T0000Z/ PUGET SOUND AND HOOD CANAL- 1210 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS NORTH OF EDMONDS. WIND WAVES 2 TO 4 FEET. REMAINDER OF THE AREA...NORTH WIND 10 TO 20 KNOTS. WIND WAVES 3 FEET OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-070415- /O.CON.KSEW.RB.Y.0012.000000T0000Z-120307T0800Z/ GRAYS HARBOR BAR- 1210 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...9 TO 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 PM THIS AFTERNOON. * SECOND EBB...330 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-156-170-176-070415- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1210 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-173-070415- /O.CON.KSEW.SC.Y.0933.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 1210 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...NORTHWEST WIND 15 TO 30 KNOTS. * SEAS...WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
980 WHUS76 KSEW 062254 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PST TUE MAR 6 2012 PZZ156-070600- /O.CAN.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ /O.NEW.KSEW.SW.Y.0022.120306T2254Z-120307T0600Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SEAS/SWELLS...WEST SWELL 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ170-176-070700- /O.CAN.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ /O.NEW.KSEW.SW.Y.0022.120306T2254Z-120307T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * SEAS/SWELLS...WEST SWELL 10 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ153-070600- /O.CAN.KSEW.SC.Y.0933.000000T0000Z-120307T0600Z/ /O.NEW.KSEW.SW.Y.0022.120306T2254Z-120307T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...WEST SWELL 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ173-070700- /O.CAN.KSEW.SC.Y.0933.000000T0000Z-120307T0600Z/ /O.NEW.KSEW.SW.Y.0022.120306T2254Z-120307T1200Z/ WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...WEST SWELL 10 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ150-070000- /O.CAN.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED. $$ PZZ110-070700- /O.EXT.KSEW.RB.Y.0012.000000T0000Z-120307T1400Z/ GRAYS HARBOR BAR- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST WEDNESDAY... * BAR CONDITIONS...ROUGH MAINLY DURING MAXIMUM EBB CURRENTS. * COMBINED SEAS...8 TO 10 FEET TONIGHT...EXCEPT BUILDING TO 12 FEET DURING THE STRONG MAXIMUM EBB CURRENT THIS AFTERNOON. * FIRST EBB...3 PM THIS AFTERNOON. STRONG MAXIMUM EBB CURRENT. * SECOND EBB...330 AM WEDNESDAY. * THIRD EBB...345 PM WEDNESDAY. STRONG MAXIMUM EBB CURRENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-070000- /O.CON.KSEW.SC.Y.0934.000000T0000Z-120307T0000Z/ ADMIRALTY INLET- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS. WIND WAVES 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-070000- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120307T0000Z/ PUGET SOUND AND HOOD CANAL- 254 PM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND AND WAVES...NORTH WIND 15 TO 25 KNOTS NORTH OF EDMONDS. WIND WAVES 2 TO 4 FEET. REMAINDER OF THE AREA...NORTH WIND 10 TO 20 KNOTS. WIND WAVES 3 FEET OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 8:30 PM PST, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 5, 8:30 PM PST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 PM PST MON MAR 5 2012
.SYNOPSIS...A COLD UPPER LEVEL TROUGH OVER THE AREA WILL BRING THE
SNOW LEVEL BELOW 500 FEET TONIGHT. LIGHT SNOW SHOWERS ARE POSSIBLE
IN THE LOWLANDS AT TIMES...BUT THESE WILL TAPER LATE. HIGH PRESSURE
WILL BUILD TUESDAY THROUGH THURSDAY FOR SUNNIER AND DRIER WEATHER.
RAIN WILL RETURN FRIDAY NIGHT AS THE NEXT COLD FRONT ARRIVES.
ONSHORE FLOW AND SCATTERED SHOWERS WILL CONTINUE OVER THE WEEKEND.
&&
.SHORT TERM...A BRIEF PUGET SOUND CONVERGENCE ZONE DROPPED AN INCH
OR TWO OF SNOW QUICKLY OVER A NARROW BAND IN SOUTHERN SNOHOMISH
COUNTY ABOVE ABOUT 300 FEET THIS AFTERNOON...BUT THEN THE PSCZ MOVED
SOUTHEAST AND DISSIPATED WITHOUT AFFECTING ANYWHERE ELSE. RADAR
SHOWS SCATTERED SHOWERS BUT THE SEATTLE METRO AREA IS IN A DISTINCT
RAIN SHADOW. THERE HAVE BEEN A COUPLE OF LIGHTNING STRIKES WITH MORE
VIGOROUS SHOWERS IN THE NORTHWEST INTERIOR.
TEMPERATURES ARE COLD ENOUGH FOR SNOW AND WOULD EXPECT MANY OF THE
SHOWERS ON THE RADAR TO HAVE AT LEAST SOME SNOW. THE SHOWERS SEEM TO
BE MOVING FAST ENOUGH TO PREVENT MOST PLACES FROM GETTING MORE THAN
AN INCH OR SO OF ACCUMULATION. HARD TO TELL AT NIGHT BUT MOST
WEBCAMS SEEM TO SHOW A RAIN/SNOW MIX NOW. TEMPERATURES WILL FALL
ANOTHER COUPLE OF DEGREES...TO THE UPPER 20S TO MID 30S...WHILE FLOW
TURNS MORE NORTHERLY AND BECOMES DRIER. MODELS HAVE NO PCPN IN THE
LOWLANDS AT ALL AFTER 12Z...ABOUT 7 HOURS FROM NOW. SO WHILE THE
TEMPERATURES WILL BECOME MORE FAVORABLE FOR SNOW...THE SHOWERS
THEMSELVES WILL BE DYING OUT.
THE FORECAST OF CLEARING TOMORROW UNDER DRY NORTHERLY FLOW LOOKS
GOOD. HIGHS TUESDAY SHOULD ONLY REACH THE LOWER TO MID 40S DESPITE
SOME SUN. AFTER ANOTHER COLD BUT DRY NIGHT...WEDNESDAY WILL WARM TO
ABOUT 50 AND THURSDAY SHOULD SEE HIGHS WELL INTO THE MID 50S. BURKE
.LONG TERM...PREVIOUS DISCUSSION...THE UPPER LEVEL RIDGE OVER THE
PAC NW WILL START TO EXIT AS WE HEAD INTO FRI. FRI STILL LOOKS DRY
BUT WE WILL LIKELY SEE INCREASING CLOUDS DURING THE AFTERNOON...
MOSTLY CLOUDY CONDITIONS. THE INCREASE IN CLOUD COVER WILL HOLD
TEMPS BACK ALTHOUGH WE MAY STILL SEE LOWER 50S. RAIN WILL MOVE
INLAND FRI NIGHT INTO SAT AS OUR NEXT COLD FRONT ARRIVES. THE
PATTERN REMAINS WET AND UNSETTLED THROUGH THE WEEKEND AS A DEEP
UPPER LOW FORMS OVER THE NE PAC. EXPECT PERSISTENT ONSHORE FLOW AND
SCATTERED SHOWERS. WET WEATHER WILL CONTINUE INTO MONDAY AS A
STRONGER FRONT SLOWLY CROSSES THE AREA. POPS WERE NUDGED UPWARDS FOR
NOW. 33
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.
&&
.AVIATION...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON THIS
EVENING AHEAD OF A COLD UPPER TROUGH OVER THE OFFSHORE WATERS. THE
UPPER TROUGH WILL SWING INLAND TONIGHT...WITH THE UPPER FLOW TURNING
NORTHERLY AS THE TROUGH MOVES EAST OF THE CASCADES. LOW LEVEL
ONSHORE FLOW THIS EVENING WILL WEAKEN...BECOMING LIGHT NORTHERLY
LATE TONIGHT AND TUESDAY. THE AIR MASS WILL BE WEAKLY UNSTABLE AND
SOMEWHAT MOIST TONIGHT...THEN STABLE AND DRY TUESDAY. MOUNTAINS
REMAINING OBSCURED IN CLOUDS FOG AND SNOW TONIGHT...THEN CLEARING
TUESDAY.
THE VIGOROUS PUGET SOUND CONVERGENCE ZONE THAT FORMED EARLIER TODAY
DISSIPATED LATE THIS AFTERNOON...LEAVING SCATTERED LIGHT SHOWERS OF
RAIN OR SNOW ACROSS WESTERN WASHINGTON. CONDITIONS ARE MOSTLY VFR...
WITH NO CEILING IN MANY AREAS...BUT LOCAL MVFR CONDITIONS EXIST IN
SHOWERS. THE CONVERGENCE ZONE COULD FORM AGAIN TONIGHT AS THE UPPER
TROUGH MOVES THROUGH...BUT IT WILL LIKELY BE RATHER WEAK AND REMAIN
OVER THE NORTH SOUND BEFORE DISSIPATING EARLY TUESDAY MORNING.
KSEA...SOUTHWEST WIND 8-14 KT EASING TO 5-10 KT AFTER MIDNIGHT...
PERHAPS BRIEFLY SWITCHING TO NORTHWEST THIS EVENING. NORTH TO
NORTHWEST WIND 6-12 KT TUESDAY AFTERNOON. I AM VERY CONFIDENT THAT
THE PUGET SOUND CONVERGENCE ZONE WILL NOT AFFECT KSEA TONIGHT. A
RANDOM LIGHT SNOW SHOWER IS POSSIBLE...BUT IT IS MORE LIKELY THAT
THERE WILL BE NO PRECIPITATION. LIKELY SNOWFALL IS ZERO...AND
MAXIMUM POSSIBLE IS 0.1 INCH. MCDONNAL
&&
.MARINE...ONSHORE FLOW WILL WEAKEN TONIGHT AND TUESDAY MORNING...
THEN VEER TO NORTHWEST OR NORTHERLY TUESDAY AS A SURFACE HIGH MOVES
INTO SOUTHERN BRITISH COLUMBIA. THE GALE WARNING WILL CONTINUE IN
THE STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET THIS EVENING...AND
SMALL CRAFT ADVISORY WINDS WILL CONTINUE INTO TUESDAY MORNING.
A LARGE AREA OF HIGH PRESSURE OVER THE REGION WILL RESULT IN FAIRLY
LIGHT WINDS TUESDAY NIGHT AND WEDNESDAY. WEAK SOUTHEASTERLY OFFSHORE
FLOW WILL DEVELOP THURSDAY AS THE HIGH SHIFTS EAST OF THE CASCADES.
A WEAK FRONT WILL MOVE INTO THE OFFSHORE WATERS FRIDAY AND THEN
INLAND ON SATURDAY. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING CASCADES THROUGH 10 PM TONIGHT.
PZ...GALE WARNING STRAIT OF JUAN DE FUCA ZONES AND ADMIRALTY INLET.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
SMALL CRAFT ADVISORY FOR GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Mar 6, 12:09 AM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1209 AM PST TUE MAR 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM SNOW GREENBANK 48.10N 122.57W
03/06/2012 M3.0 INCH ISLAND WA TRAINED SPOTTER
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:41 AM PST | Gale Warning | SEW | 3 hr | |
| Mar 6, 2:58 AM PST | Winter Weather Advisory | SEW | San Juan | 5 hr |
| Mar 6, 12:10 PM PST | Small Craft Advisory | SEW | 4 hr | |
| Mar 6, 2:54 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 12 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.